zbMATH — the first resource for mathematics

On almost continuous additive functions. (English) Zbl 0892.26004
It is proved that every additive function is the sum of two almost continuous (in Stallings’ sense) additive functions and the limit of a sequence (of a transfinite sequence) of almost continuous additive functions. Moreover, it is shown that the maximal additive family for the set of all almost continuous additive functions having the graphs of the second category is contained in the class of continuous additive functions.

26A15 Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) for real functions in one variable
Full Text: EuDML
[1] JASTRZEBSKI J. M.-JEDRZEJEWSKI J. M.-NATKANIEC T.: On some subclasses of Darboux functions. Fund. Math. 138 (1991), 165-173. · Zbl 0749.26003
[2] JONES F. B.: Connected and disconnected plane sets and the functional equation f(x + y) = f(x) + f(y). Bull. Amer. Math. Soc. 48 (1942), 115-120. · Zbl 0063.03063
[3] KELLUM K. R.: Almost continuity and connectivity - sometimes it’s as easy to prove a stronger result. Real Anal. Exchange 8 (1982-83), 244-252. · Zbl 0534.26001
[4] KUCZMA M.: An Introduction to the Theory of Functional Equations and Inequalities. Cauchy’s Equation and Jensens Inequality, PWN, Warszawa-Krakow-Katowice, 1985. · Zbl 0555.39004
[5] STALLINGS J.: Fixed point theorems for connectivity maps. Fund. Math. 47 (1959), 249-263. · Zbl 0114.39102
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.